Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Newport/Morehead City, NC

May 5, 20164 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 5, 2016, 3:31 PM EDT for 4 counties in North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2016, 3:31 PM EDT (19:31 UTC)
Expired
May 5, 2016, 4:15 PM EDT
In force
44 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 27 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WUUS52 KMHX 051931
SVRMHX
NCC031-049-103-133-052015-
/O.NEW.KMHX.SV.W.0025.160505T1931Z-160505T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EDT THU MAY 5 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  SOUTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 330 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEY
  GREEN...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...PINEY
  GREEN...CAMP LEJEUNE CENTER...SWANSBORO...CAPE CARTERET...BOGUE INLET
  PIER...HAMMOCKS BEACH STATE PARK...NEUSE FOREST...CEDAR POINT AND
  INDIAN BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3474 7741 3501 7698 3473 7676 3452 7730
TIME...MOT...LOC 1930Z 239DEG 27KT 3471 7728 

HAIL...1.00IN
WIND...60MPH
 
$$

RF
1 follow-up statement
982 
WWUS52 KMHX 051956
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 PM EDT THU MAY 5 2016

NCC031-049-103-133-052015-
/O.CON.KMHX.SV.W.0025.000000T0000Z-160505T2015Z/
ONSLOW NC-CARTERET NC-CRAVEN NC-JONES NC-
356 PM EDT THU MAY 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL ONSLOW...SOUTHWESTERN CARTERET...SOUTH CENTRAL
CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 354 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWANSBORO...OR
10 MILES EAST OF PINEY GREEN...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE... SWANSBORO...CAPE CARTERET... BOGUE
INLET PIER...HAMMOCKS BEACH STATE PARK...AND CEDAR POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3480 7730 3501 7698 3473 7676 3458 7724
TIME...MOT...LOC 1954Z 256DEG 15KT 3475 7714 

HAIL...0.75IN
WIND...60MPH
 
$$

RF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:16 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 5, 2:16 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
216 PM EDT THU MAY 5 2016

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE REGION TODAY AND VERY
SLOWLY MOVE NORTHEAST OF THE AREA ON FRIDAY. A WEAK BACKDOOR
FRONT WILL SLIDE SOUTH OVER EASTERN NC SUNDAY THEN LIFT NORTH OF
THE REGION MONDAY. HIGH PRESSURE WILL BECOME ANCHORED OFF THE
COAST TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM THU...LITTLE CHANGES TO THIS UPDATE. UPPER LEVEL LOW
CONTINUES TO DROP INTO THE TN RIVER VALLEY WITH AN ASSOCIATED
BACKDOOR FRONT PROGRESSING SW FROM RAH TO ILM. THIS FRONT ALONG
WITH MID AND UPPER LEVEL LIFT HAS PROVIDED CENTRAL NC WITH SOME
LIGHT TO MODERATE SHOWERS. THIS WILL PIVOT ACROSS EASTERN NC THIS
AFTERNOON, ALBEIT STRENGTHENING IN INTENSITY WITH
THUNDERSTORM/HAIL POTENTIAL. MORE INFORMATION ON THIS BELOW...

PREVIOUS DISCUSSION...H2O VAPOR IMAGERY DEPICTS LARGE UPPER LOW
SPINNING SOUTHEASTWARD THROUGH THE OHIO/TENNESSEE RIVER VALLEYS
THIS MORNING. AHEAD OF THIS FEATURE ACROSS E NC...DEEP SOUTHWEST
FLOW ALOFT CONTINUES TO PUMP MOISTURE NORTHEASTWARD. WEAK BACKDOOR
SFC FRONTAL BNDRY HAS MOVED SOUTHWESTWARD AND IS DRAPED ROUGHLY
FROM ROCKY MOUNT TO WILMINGTON. FRONTAL INVERSION HAS DEVELOPED
WITH 500-1000 FOOT STRATUS DECK ENVELOPING ALL BUT DUPLIN COUNTY.
TEMPS CURRENTLY IN THE UPPER 50S TO LOWER 60S AND WILL REMAIN IN
THIS RANGE THROUGH EARLY MORNING.

AS THE LARGE UPPER VORTEX PIVOTS INTO THE WESTERN CAROLINAS
TODAY...LARGE SCALE LIFT WILL COMMENCE AS DPVA/OMEGA INCREASES
STEADILY THROUGH THE DAY. HAVE INCREASED POPS TO 60-80 FOR ALL
BUT THE FAR EASTERN ZONES. THE STALLED SFC BOUNDARY WILL ACT TO
ENHANCE PRECIP DEVELOPMENT BY THIS AFTERNOON...AND IN FACT MOST
HIGH RES MODELS INCLUDING CAMS INDICATE CONVECTIVE DEVELOPMENT
ALONG THIS BOUNDARY THIS AFTERNOON. WHILE INSTABILITY IS NOT
OVERLY IMPRESSIVE FOR MAY...ANOMALOUS COLD POCKET ALOFT AND QUITE
STEEP LOW/MID LEVEL LAPSE RATES COMBINED WITH FREEZING LEVELS ONLY
AROUND 7-8K FT WILL PRODUCE EFFICIENT HAIL PRODUCING
THUNDERSHOWERS IN HEAVIER CELLS. NOT EXPECTING SEVERE HAIL DUE TO
LACK OF APPRECIABLE CAPES...THOUGH WOULD NOT BE SURPRISED TO SEE
HAIL TO DIME/NICKEL SIZE. WILL HIGHLIGHT THE HAIL THREAT IN HWO.
TEMPS WILL BE RELATIVELY COOL TODAY DUE TO THE WIDESPREAD
PRECIP/CLOUDS WITH HIGHS RANGING FROM 65-70...COOLER ON THE OBX
(NEAR 60) WHERE NE WINDS PERSIST OFF THE COOL WATERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
AS OF 4 AM THU...WILL CONTINUE TO SEE SCATTERED TO NUMEROUS
SHOWERS CONTINUE TONIGHT AS LARGE SCALE LIFT REMAINS WITH
CONTINUING DEEP OMEGA. THUNDERSTORM THREAT WILL DIMINISH WITH LOSS
OF INSTABILITY BY SUNSET. A WIDESPREAD AREA OF 1 INCH OR MORE OF
RAIN IS EXPECTED TODAY THROUGH TONIGHT WHICH MAY LEAD TO SOME
LOCALIZED FLOODING CONCERNS ESPECIALLY FOR AREAS WHICH RECEIVED
APPRECIABLE RAIN OVER THE LAST COUPLE OF DAYS. LOWS WILL GENERALLY
BE IN THE LOW 50S TONIGHT AS THE COOL UPPER LOW PIVOTS OVER
EASTERN NC WITH FALLING LOW LEVEL THICKNESS VALS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 310 AM THURSDAY...AN UPPER LOW WILL PERSIST ACROSS EASTERN
NC FRIDAY INTO SATURDAY LEADING TO UNSETTLED WEATHER. THE UPPER
LOW WILL SHIFT EAST OF THE REGION SATURDAY NIGHT WHILE A WEAK
BACKDOOR COLD FRONT APPROACHES FROM THE NORTH. THE WEAK BOUNDARY
LIFTS BACK NORTH LATE SUNDAY INTO MONDAY WITH A RETURN TO DRY
CONDITIONS AND ABOVE NORMAL TEMPS EARLY TO MID WEEK.

FRIDAY THROUGH SATURDAY: A SERIES OF SHORTWAVES WILL ROTATE AROUND
THE PERIPHERY OF AN UPPER CLOSED LOW OVER THE REGION, HELPING
SUPPORT SHOWER ACTIVITY THROUGH SATURDAY. A SURFACE LOW WILL
REMAIN NORTHEAST OF EASTERN NC FRIDAY, SHIFTING NORTH INTO THE
MID-ATLANTIC REGION FRIDAY NIGHT INTO EARLY SATURDAY. STEEP LAPSE
RATES WILL AGAIN BE PRESENT FRIDAY DURING PEAK HEATING. ANY BREAKS
IN PRECIP/CLOUDS COULD ALLOW FOR SOME SURFACE BASED DESTABILIZATION
AND GIVEN COLD POOL ALOFT, A SMALL THREAT FOR HAIL WILL BE PRESENT
SHOULD ANY THUNDERSTORMS DEVELOP. HAVE INTRODUCED ISOLATED THUNDER
FROM ROUGHLY 15Z-00Z FRIDAY. THE UPPER LOW WILL BEGIN TO SHIFT
OFF THE EAST COAST SATURDAY WHILE COLUMN DRYING ENSUES LEADING TO
SHOWER ACTIVITY ENDING RAPIDLY THROUGH THE DAY SATURDAY FROM WEST
TO EAST. PRECIP ENDING, CLEARING SKIES, AND INCREASING LOW LEVEL
THICKNESSES WILL YIELD MAX TEMPS IN THE LOW 70S INLAND TO UPPER
60S ALONG THE COAST/OBX.

SUNDAY THROUGH WEDNESDAY: SOUTHWESTERLY RETURN FLOW WILL DEVELOP
BRIEFLY AHEAD OF AN APPROACHING BACKDOOR FRONT THAT IS PROGGED TO
SLIDE SOUTH INTO THE AREA LATE SUNDAY. THE FRONT WILL BECOME
STALLED ACROSS THE AREA SUNDAY EVENING/NIGHT THOUGH MOISTURE
REMAINS LIMITED, THUS WILL CONTINUE DRY FORECAST ATTM. THE FRONT
EVENTUALLY LIFTS NORTH MONDAY WITH SOUTHERLY RETURN FLOW DEVELOPING
TUESDAY INTO WEDNESDAY AHEAD OF THE NEXT SYSTEM. CHANCES FOR
SHOWERS/THUNDERSTORMS WILL INCREASE WEDNESDAY AS BETTER LIFT AND
MOISTURE MOVES INTO THE REGION AHEAD OF THE FRONT. TEMPS WILL
SLOWLY INCREASE THROUGH THIS PERIOD, PERHAPS DROPPING A DEGREE OR
TWO MONDAY GIVEN THE FRONT BISECTING EASTERN NC. HIGH TEMPS WILL
BE IN THE LOW 80S INLAND TO MID 70S ALONG THE COAST FOR BOTH
SUNDAY AND MONDAY. TEMPS RAMP UP BY MID WEEK AS WARM SOUTHERLY FLOW
INCREASES. HIGHS IN THE MID 80S INLAND TO MID 70S ALONG THE OBX
FOR TUESDAY AND WEDNESDAY. LOW TEMPS INCREASING THROUGH THE WEEK
AS WELL, LOW TO MID 60S BY TUESDAY NIGHT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY AFTERNOON/...
AS OF 2 PM THU...MVFR CONDITIONS ARE OCCURRING AT ALL TAF SITES
EXCEPT OAJ THIS AFTERNOON WHERE CEILINGS HAVE LIFTED TO VFR
LEVELS. RAIN AND THUNDERSTORMS MAY IMPACT THE AIRSPACE TO THE WEST
OF KEWN AND KPGV THIS AFTERNOON AND EVENING. EXPECTING MVFR
CONDITIONS FOR ALL TAF SITES THIS EVENING AND IFR CONDITIONS
AFTER MIDNIGHT LASTING UNTIL MID MORNING. THIS WILL BE MAINLY DUE
TO LOWERING CEILINGS FROM STRATUS. CONDITIONS WILL IMPROVE TO MVFR
FROM MID MORNING ONWARD BUT CLOUDS WILL CONTINUE TO LINGER THROUGH
THE DAY.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 310 AM THURSDAY...SUB-VFR AVIATION CONDITIONS POSSIBLE
FRIDAY INTO EARLY SATURDAY, MAINLY DUE TO SHOWERS AND/OR MVFR
CEILINGS ASSOCIATED WITH LOW PRESSURE NORTH AND EAST OF THE
EASTERN NC TAF SITES. GIVEN PLENTIFUL LOW LEVEL MOISTURE IN
PLACE, FRIDAY AND ESPECIALLY SATURDAY MORNING COULD SEE LOW
STRATUS/FOG DEVELOP. AVIATION CONDITIONS IMPROVE SATURDAY THROUGH
MONDAY AS DRIER AIR WORKS ITS WAY INTO THE AREA. SOUTHWESTERLY
FLOW INCREASES SUNDAY AHEAD OF A WEAK AND MOISTURE-STARVED BACKDOOR
FRONT WHICH WILL STALL ACROSS EASTERN NC LATE SUNDAY, THEN LIFT
NORTH OF THE REGION MONDAY. SOUTHERLY FLOW RE-ESTABLISHES ACROSS
EASTERN NC MONDAY BUT REMAINS 10 MPH OR LESS.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 1115 AM THU...SCA WAS HOISTED FOR THE NORTHERN/CENTRAL
WATERS INCLUDING THE SOUNDS. THE NORTHEAST SURGE BEHIND THE
BACKDOOR FRONT ORIENTED BETWEEN RALEIGH AND WILMINGTON IS STRONGER
THAN ALL MODEL GUIDANCE. WE ARE CURRENTLY OBSERVING 4 TO 6 FOOT
SEAS WITH WINDS GUSTING TO 25 KTS. FEEL THIS SURGE WILL PEAK OVER
THE NEXT COUPLE HOURS. THIS SCA WILL GO UNTIL 00Z FRIDAY.

PREVIOUS DISCUSSION...BACKDOOR COOL FRONT HAS DROPPED
SOUTHEASTWARD THROUGH JUST SOUTH OF CAPE LOOKOUT. WINDS ARE 10-20
KT FROM THE NORTHEAST BEHIND THE FRONT. THE NE WINDS WILL CONTINUE
TODAY WITH WINDS REMAINING IN THE 10-20 KT RANGE. COULD SEE SOME
OCNL GUSTS TO 25 KT THOUGH WILL REFRAIN FROM SCA HEADLINES AS
THINK GUSTS WILL BE BRIEF. 2 TO 4 FT SEAS THIS MORNING WILL BUILD
TO 3 TO 5 FEET BY AFTERNOON. WINDS BECOME WESTERLY TONIGHT BEHIND
DEPARTING LOW PRESSURE SYSTEM AND CONTINUE IN THE 10-20 KT RANGE.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 315 AM THURSDAY...AN UPPER LEVEL LOW WILL PERSIST OVER THE
EASTERN NC WATERS THROUGH SATURDAY, WHILE A SURFACE LOW LIFTS
NORTH FROM OFF THE DELMARVA ON FRIDAY INTO THE MID-ATLANTIC STATES
BY FRIDAY NIGHT, YIELDING MOSTLY NORTHWESTERLY FLOW OVER THE
WATERS THROUGH SATURDAY. NW WINDS MOSTLY 5-15 KT WILL PRODUCE SEAS
3-5 FT (2-4 FT NEARSHORE) FRIDAY INTO SATURDAY. HIGH PRESSURE WILL
BUILD IN BRIEFLY SUNDAY AHEAD OF A BACKDOOR FRONT THAT WILL SLIDE
SOUTH INTO THE WATERS SUNDAY/SUNDAY NIGHT, LEADING TO A TRICKY
WIND FORECAST FOR SUNDAY AFTERNOON THROUGH EARLY MONDAY, THOUGH
WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 15 KT WHILE WIND
DIRECTIONS WILL VARY WITH LOCATION OF THE FRONT. THE WEAK FRONT
WILL LIFT NORTH OF THE WATERS MONDAY WITH SOUTHERLY FLOW
OVERSPREADING THE EASTERN NC WATERS MONDAY AFTERNOON THROUGH MID
WEEK. RELATIVELY WEAK WIND REGIME WILL YIELD SEAS MOSTLY 2-3 FT
SUNDAY NIGHT INTO MONDAY. LOCAL SWAN/NWPS AND WAVEWATCH IN GOOD
AGREEMENT THROUGH THE MEDIUM RANGE, WITH WAVEWATCH REASONABLE IN
SOUTHERLY FLOW FOR THE EXTENDED PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ130-
     131-135-150-152-154.

&&

SYNOPSIS...TL
NEAR TERM...TL/LEP
SHORT TERM...TL
LONG TERM...DAG
AVIATION...DAG/SGK
MARINE...DAG/TL/LEP
Hazardous weather outlook, May 5, 10:54 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1054 AM EDT THU MAY 5 2016

NCZ095-103-104-061500-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1054 AM EDT THU MAY 5 2016

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-098-061500-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1054 AM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 5, 2:14 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 PM EDT THU MAY 5 2016

NCZ091-092-051845-
JONES-LENOIR-
214 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LENOIR AND
NORTHWESTERN JONES COUNTIES...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF KINSTON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINSTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3528 7751 3502 7742 3505 7773 3516 7775
TIME...MOT...LOC 1814Z 255DEG 16KT 3511 7768

2
Local storm report, May 5, 2:22 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
222 PM EDT THU MAY 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             WALLACE                 34.73N  78.00W
05/05/2016  E0.50 INCH       DUPLIN             NC   PUBLIC

            PEA TO MARBLE SIZE HAIL

&&

EVENT NUMBER MHX1600210

KEARNS
Special weather statement, May 5, 2:30 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
230 PM EDT THU MAY 5 2016

NCZ090>092-098-051900-
ONSLOW-JONES-DUPLIN-LENOIR-
230 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN...SOUTH
CENTRAL LENOIR...NORTHWESTERN ONSLOW AND NORTHWESTERN JONES
COUNTIES...

AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEULAVILLE...OR
15 MILES NORTHEAST OF WALLACE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...RICHLANDS...BEULAVILLE...
RICHLANDS SOUTH...ALBERT J ELLIS AIRPORT AND PINK HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3469 7767 3471 7768 3472 7768 3472 7786
      3504 7787 3514 7739 3464 7741
TIME...MOT...LOC 1830Z 275DEG 25KT 3485 7776

2
Special weather statement, May 5, 2:37 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
237 PM EDT THU MAY 5 2016

NCZ093-095-051915-
CARTERET-CRAVEN-
237 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARTERET AND
SOUTHEASTERN CRAVEN COUNTIES...

AT 236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NORTHWEST
OF NEWPORT...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...NEWPORT.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3470 7706 3487 7703 3491 7666 3464 7668
TIME...MOT...LOC 1836Z 273DEG 18KT 3479 7696

RF
Special weather statement, May 5, 2:47 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT THU MAY 5 2016

NCZ098-051945-
ONSLOW-
247 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONSLOW COUNTY...

AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MAPLE HILL...OR
11 MILES NORTHWEST OF SURF CITY...MOVING EAST AT 25 MPH.

WINDS IN OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...PINEY GREEN...CAMP LEJEUNE CENTER.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3468 7766 3479 7718 3456 7712 3449 7726
      3448 7758
TIME...MOT...LOC 1846Z 260DEG 24KT 3459 7764

RF
Special weather statement, May 5, 3:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT THU MAY 5 2016

NCZ093-095-052015-
CARTERET-CRAVEN-
315 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARTERET AND
SOUTHEASTERN CRAVEN COUNTIES...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NORTHEAST
OF NEWPORT...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MERRIMON AND SOUTH RIVER.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3477 7687 3491 7688 3498 7639 3473 7639
TIME...MOT...LOC 1913Z 266DEG 14KT 3483 7679

RF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:55 AM EDTSpecial Weather StatementMHXDuplin35 min
May 5, 11:08 AM EDTSmall Craft AdvisoryMHX20 hr
May 5, 11:28 AM EDTSpecial Weather StatementMHXDuplin32 min
May 5, 12:00 PM EDTSpecial Weather StatementMHXDuplin30 min
May 5, 12:30 PM EDTSpecial Weather StatementMHXOnslow30 min
May 5, 12:59 PM EDTSpecial Weather StatementMHXJones31 min
May 5, 1:14 PM EDTSpecial Weather StatementMHXDuplin31 min
May 5, 1:30 PM EDTSpecial Weather StatementMHXJones45 min
May 5, 1:43 PM EDTSpecial Weather StatementMHXLenoir32 min
May 5, 1:58 PM EDTSpecial Weather StatementMHXDuplin32 min
May 5, 2:14 PM EDTSpecial Weather StatementMHXLenoir31 min
May 5, 2:30 PM EDTSpecial Weather StatementMHXOnslow30 min
May 5, 2:37 PM EDTSpecial Weather StatementMHXCarteret38 min
May 5, 2:47 PM EDTSpecial Weather StatementMHXOnslow58 min
May 5, 3:15 PM EDTSpecial Weather StatementMHXCarteret60 min
May 5, 3:48 PM EDTSpecial Marine WarningMHX57 min
May 5, 4:18 PM EDTSpecial Weather StatementMHXCarteret, Pamlico57 min
May 5, 5:13 PM EDTBeach Hazards StatementMHX27 hr
May 5, 5:14 PM EDTSpecial Weather StatementMHXCarteret31 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.